Anyone experience sudden extreme Fatigue after Exercise? New Symptom so slightly worried

Hey first post on her. Quick history November I started to feel really unwell and generally run down. Went for bloods and slightly Hypo but only a bit so they said wait another 6 weeks and see what results are then (I've had Thyroid swings in the past but they have always levelled out after a few weeks).

Went back and Levels were lower again so the doctor wanted to check antibodies too they came back at 600 so he put me on 50mg Levo since end of January. I was feeling much better but for the past 2 weeks I have had days when all of a sudden I get this really bad drop in energy and can barely have a conversation with someone or do any type of activity without feeling like I need to lie down? Tis has never happened to me before and usually I can just push through the fatigue but this is like going from 80% to 10% energy in the space of 10 minutes. I am a very active person and workout 5 days a week so this is very unusual for me. Has anyone else experienced this kind of sudden drop especially about an hour or so after exercise?

The other day i came home from training and brought my daughter to the playground and all of a sudden I had to tell her we had to leave because I had a feeling that i was actually going to fall over and faint and it felt like my legs were really heavy like if I tried to jump I wouldn't of moved if thats makes any sense? We left and I got a coffee and something sweet to try get the energy back up but it only helped for about 10 mins and then I fell asleep on the couch :-/

Just basically want to see if this is a common experienvce people have especially after exercise? If I had of been driving at the time I think i might of had to pull over it was that severe.

I am due in for more bloods next week to see how the medication is working for me and recheck my levels so hopefully it might just be that the dosage needs adjusting?

13 Replies

oldestnewest
  • Welcome to the forum, Karenk13.

    Your GP should have retested thyroid function 6-8 weeks after you started Levothyroxine in case 50mcg needs increasing. Arrange an early morning and fasting (water only) blood draw when TSH is highest, and take Levothyroxine after your blood draw.

    Exercise depletes T3 and if levels are low recovery from exercise may take a couple of days as T3 levels recover.

    thyroiduk.org.uk/tuk/about_...

  • Thanks for the Reply I am due back in for repeat bloods next week as I will be on it just over 8 weeks. I will make sure I mention this symptom to him when I go back.

  • I doubt your doctor will be aware of any symptoms, unfortunately, or that if we are hypothyroid and newly on hormone replacement exercises depletes our T3. T3 is the only Active Hormone required in our billions of receptor cells. Levothyroxine is inactive and converts to T3, so until you are on an optimum of hormones gentle exercise may be sufficient.

    T3 is the 'energy' which our body needs to function from head to toe. The brain contains the most receptor cells.

  • The problem is I actually compete in Sport (powerlifting) and I would hate for my Thyroid to cause me to have to give that up or stop training the way I do. I suppose I have little choice in the matter until we find the right dosage. I thought the 50mcg was working great until about 2 weeks ago and now I feel just so drained again. Concentration is suffering big time too which would make sense now since I am probably using up all my T3 with Training.

  • I am sorry you are feeling not so good. The problem is that it has probably taken a few years for your thyroid hormones to gradually drop, so it takes a while to build up to a dose which, hopefully, means your clinical symptoms will resolve and you feel good.

    Doses are increased gradually by 25mcg every six weeks or thereabout until symptoms cease. I hope your GP is knowledgeble and doesn't stop as soon as the TSH is within 'normal' range. We usually feel best with a TSH of 1 or lower and a Free T4 and Free T4 towards the upper part of the range.

    We have had to read, learn, and become knowledgeable about our treatment. Many do fine on levothyroxine but some have difficulties. So hopefully levo when on an optimum will relieve all symptoms.

    Average does are around 100mcg to 200mcg and some need more.

  • Karenk13 this happened to me when I first went on levo (75), At 6 weeks I felt a great improvement but in the 2 weeks that followed I started to see symptoms return. Had bloods and saw GP at 7/8 weeks and increased to 100. Just over 2 weeks on and I am again seeing improvement.

    I don't do competitive sport but I've always been active and it's a blow to find that I have to pace myself :( The fatigue wall was increasingly there for the last 5 years prior to diagnosis, but I hope that once at optimal treatment level I can return to moderate activity.

    Best wishes that you get the increases needed and can continue with your sport - I have read posts on here from treated hypo people that do hard sport :)

    Edit - Doh! sorry replied to wrong reply :)

  • Thanks so much SolsticeSS for the response yep that sounds exactly like me at the moment. fingers crossed he adjusts the dosage next week and i start to feel a bit more energised again. Its such a pain I don't mind taking some time off from Competition but I would hate to have to scale back my training like yourself I like to keep busy and be as active as possible because I really enjoy it :-)

  • Staying positive helps - you seem to have that attitude.

    There's a wealth of info on the forum as well as Thyroid UK and as you are Hashi's read up on changing diet to gluten free and supplements (D3/K2-MK7 / B complex and B12/ Magnesium and Selenium and Iron - I eat liver a couple times a week, though some supplement). It really does make a difference. SeasideSusie gives excellent advice on all these things :)

    Edit - get tested for these levels as you should really know deficiencies before supplementing - and test again in a couple of months.

    Without this forum I would still be a very poorly person, so am very grateful to al the wonderful people here.

  • Exercise uses up precious T3 and if you don't convert well then you are in trouble.

  • Yep i think i'm definitely in trouble :-? I'm going to be talking to my GP about my dosage after my bloods come back next week as he knows I exercise alot. I am lucky that he is very good and actually concerned about my well being unlike some of the other GPs I've heard about on the forums.

  • Same sort of thing happened to me at one stage. It wasn't a case of it taking 10 minutes for energy levels to fall dramatically, it was a case of just a few seconds and was predictable depending on what I was doing. Then took 2-3 days for energy levels to improve.

    As has been said, it all depends on the ability and speed of your body to convert the hormones. I am sure glad that this condition no longer happens to me.

    Feel sure you need a change of medication.

  • Thanks for the reply Panda321 it's a bit of a pain at the moment but I am hopefull that after my next set of bloods this week me and my GP can have a chat and try to minimise it

  • So went for bloods this morning and explained to GP about the fatigue and sudden weakness. He said it could be thyroid related and when he checked my blood pressure it was on the low side 110/60 which I know can be common with Hypothyroid so we will see what the blood results say.

You may also like...